Alert archive / Missouri / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 27, NWS Kansas City, MO
NWS Kansas City, MO issued this severe thunderstorm warning at Apr 3, 2011, 8:06 PM CDT for Clay County, Ray County, Missouri. It was in force for 24 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 8:06 PM CDT (01:06 UTC)
- Expired
- Apr 3, 2011, 8:30 PM CDT
- In force
- 24 min
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Clay County, MO, Ray County, MO
The radar
The Pleasant Hill radar (KEAX), 58 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:11 PM CDT | HAIL 1.5 | 3 Nw Liberty, MO | UP TO PING PONG BALL SIZE |
| Apr 3, 8:15 PM CDT | HAIL 0.75 | Kearney, MO | |
| Apr 3, 8:17 PM CDT | HAIL 1.75 | Kearney, MO | |
| Apr 3, 8:17 PM CDT | HAIL 1.75 | Liberty, MO | NORTH OF A HWY |
| Apr 3, 8:20 PM CDT | HAIL 1 | Kearney, MO | |
| Apr 3, 8:21 PM CDT | HAIL 1.5 | Kearney, MO | |
| Apr 3, 8:40 PM CDT | HAIL 1.5 | 5 N Richmond, MO | NEAR RAY COUNTY LAKE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:21 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 1.1 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1873 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 2220 m above ground
- 0-6 km bulk shear
- 67 kt
- 0-1 km storm-relative helicity
- 138 m²/s²
- 0-3 km storm-relative helicity
- 140 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.1
The text
As transmitted, in the capitals the NWS used until 2016.
298
WUUS53 KEAX 040106
SVREAX
MOC047-177-040130-
/O.NEW.KEAX.SV.W.0027.110404T0106Z-110404T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
806 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CLAY COUNTY IN WEST CENTRAL MISSOURI...
CENTRAL RAY COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 830 PM CDT
* AT 803 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH...AND PING PONG BALL SIZE HAIL. THIS STORM WAS
LOCATED 6 MILES SOUTH OF SMITHVILLE...AND MOVING EAST AT 50 MPH.
* LOCATIONS IMPACTED INCLUDE...
LIBERTY...KEARNEY...EXCELSIOR SPRINGS...LAWSON...RICHMOND...
GLENAIRE...MISSOURI CITY...HOLT...EXCELSIOR ESTATES...CRYSTAL
LAKES...WOODS HEIGHTS...HENRIETTA...MOSBY...PRATHERSVILLE...
HOMESTEAD...RAYVILLE AND KNOXVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3945 9422 3947 9421 3948 9394 3923 9388
3921 9422 3923 9425 3924 9430 3920 9433
3919 9450 3945 9454
TIME...MOT...LOC 0106Z 258DEG 44KT 3931 9451
WIND...HAIL 70MPH 1.50IN
$$
BOOKBINDER3 follow-up statements
015
WWUS53 KEAX 040115
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
815 PM CDT SUN APR 3 2011
MOC047-177-040130-
/O.CON.KEAX.SV.W.0027.000000T0000Z-110404T0130Z/
CLAY MO-RAY MO-
815 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RAY
AND CLAY COUNTIES UNTIL 830 PM CDT...
AT 812 PM CDT...AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE
REPORTED PING PONG BALL SIZE HAIL NEAR LIBERTY. PERSONS BETWEEN
KEARNEY AND LIBERTY WILL EXPERIENCE THE WORST OF THIS STORM.
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH...AND DESTRUCTIVE GOLF BALL SIZE HAIL. THIS STORM WAS LOCATED
NEAR LIBERTY...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...LAWSON...RICHMOND...MISSOURI CITY...EXCELSIOR
ESTATES...CRYSTAL LAKES...WOODS HEIGHTS...HENRIETTA...MOSBY...
PRATHERSVILLE...HOMESTEAD...RAYVILLE AND KNOXVILLE.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...
I-35 BETWEEN MILE MARKERS 12 AND 32.
I-435 LOOP FROM MILE MARKERS 44 TO 52.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3945 9422 3947 9421 3948 9394 3923 9388
3921 9422 3923 9425 3924 9430 3920 9433
3919 9450 3945 9454
TIME...MOT...LOC 0114Z 270DEG 50KT 3928 9435
WIND...HAIL 70MPH 1.75IN
$$
BOOKBINDER156
WWUS53 KEAX 040123
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
823 PM CDT SUN APR 3 2011
MOC047-177-040130-
/O.CON.KEAX.SV.W.0027.000000T0000Z-110404T0130Z/
CLAY MO-RAY MO-
823 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL RAY
AND EASTERN CLAY COUNTIES UNTIL 830 PM CDT...
AT 815 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL IN BOTH KEARNEY AND
LIBERTY. THIS STORM WAS MOVING EAST AT 50 MPH AND THE WARNING WILL
BE EXTENDED SHORTLY. DAMAGING WINDS TO 60 MPH ARE ALSO POSSIBLE WITH
THIS DANGEROUS STORM.
LOCATIONS IMPACTED INCLUDE...
EXCELSIOR SPRINGS...LAWSON...RICHMOND...EXCELSIOR ESTATES...CRYSTAL
LAKES...WOODS HEIGHTS...HENRIETTA...HOMESTEAD...RAYVILLE AND
KNOXVILLE.
THIS WILL IMPACT
I-35 BETWEEN MILE MARKERS 23 AND 32.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.
&&
LAT...LON 3945 9422 3947 9421 3948 9394 3923 9388
3921 9422 3923 9425 3924 9430 3920 9433
3920 9440 3945 9441
TIME...MOT...LOC 0122Z 268DEG 44KT 3932 9425
WIND...HAIL 60MPH 1.75IN
$$
BOOKBINDER418
WWUS53 KEAX 040134
SVSEAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
834 PM CDT SUN APR 3 2011
MOC047-177-040143-
/O.EXP.KEAX.SV.W.0027.000000T0000Z-110404T0130Z/
CLAY MO-RAY MO-
834 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RAY AND EASTERN CLAY
COUNTIES HAS HAS BEEN REISSUED FOR RAY COUNTY AND IS NOW IN EFFECT
UNTIL 9 PM...
LARGE DESTRUCTIVE HAIL UP TO GOLF BALL SIZE REMAINS LIKELY ACROSS
RAY COUNTY. THE THREAT OF SEVERE WEATHER HAS ENDED FOR CLAY
COUNTY...BUT ADDITIONAL STRONG THUNDERSTORMS ARE STILL
POSSIBLE...AND A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL
MIDNIGHT.
LAT...LON 3945 9422 3947 9421 3948 9394 3923 9388
3921 9422 3923 9425 3924 9430 3920 9433
3920 9440 3945 9441
TIME...MOT...LOC 0123Z 268DEG 44KT 3932 9423
$$
BOOKBINDERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 6:58 PM CDT, 1 hour 8 minutes earlier.
Area forecast discussion, Apr 3, 6:58 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
658 PM CDT SUN APR 3 2011
...UPDATED FOR AVIATION...
.DISCUSSION...
20Z KTOP SOUNDING LOOKS BASICALLY LIKE THE 12Z SOUNDING WITH DAYTIME
HEATING/MIXING APPLIED. A NICE TEXTBOOK EXAMPLE FOR METEOROLOGY
STUDENTS STUDYING SKEW-T PRINCIPLES! UNFORTUNATELY...THE SOUNDING
LOOKS LIKE ONE MORE TYPICAL OF LATE JULY AND THIS FORECASTER
CERTAINLY WOULD NOT HAVE WAGERED ON LOW 90F READINGS THIS AFTERNOON.
WOW! RECORD HIGHS HAVE BEEN SMASHED BY 8 TO 10 DEGREES.
IN THE IMMEDIATE TERM...WIND ADVISORY CONTINUES THROUGH 8 PM FOR ALL
BUT NW MO AND LOOK GOOD WITH 40 TO 45 MPH GUSTS STILL FREQUENT
ACROSS WEST CENTRAL AND CENTRAL MO.
COLD FRONT NOW PUSHING IN EXTREME NW MO /MAY/ BECOME THE FOCUS FOR
WIDELY SCATTERED SEVERE CONVECTION PRIOR TO 00Z. SHALLOW MOISTURE
CHARACTERIZED BY DEWPOINTS IN THE LOW 60S WAS ALREADY BEING MIXED
OUT ACROSS ERN KS AS STRONGLY VEERED FLOW CARRIES POST-DRYLINE AIR
INTO THE NW PORTIONS OF THE WARM SECTOR. CONVECTIVE ALLOWING MODELS
STILL SHOW ISOLATED STORMS FORMING ALONG THE BOUNDARY (ROUGHLY
STJ-LAMONI IA) AROUND 23Z...BUT 20Z KTOP SOUNDING SUGGEST THAT AT
LEAST 100MB OF VERTICAL ASCENT WILL NEED TO BE APPLIED BY THE FRONT
TO OVERCOME THE 50 TO 100 J/KG OF INHIBITION STILL PRESENT.
UNDER THE ASSUMPTION THAT FRONTAL FORCING WILL BE SUFFICIENTLY DEEP
TO ACHIEVE A LEVEL OF FREE CONVECTION...MODERATE TO STRONG
INSTABILITY IS IN PLACE WITH 20Z RUC ANALYSIS INDICATING NEARLY 3000
J/KG OF MLCAPE PRESENT...MOST OF WHICH IS LOADED IN THE PREFERRED
HAIL GROWTH REGION OWING TO NEARLY DRY ADIABATIC MID LEVEL LAPSE
RATES.
PER EARLIER DISCUSSION...DO HAVE SOME CONCERNS REGARDING CONVECTIVE
MODE. THE CLOUD BEARING SHEAR REMAINS AN ISSUE...AS THE HODOGRAPH
REMAINS LARGELY BUNCHED ABOVE 2KM WITH WINDS UNIFORMLY OUT OF THE
WSW AT 40-45 KNOTS. AFTER AN INITIAL SUPERCELL POTENTIAL...STRONG
FLOW PARALLEL TO THE SURFACE BOUNDARY SUGGESTS THAT A LINEAR MODE
MAY BE QUICKLY ATTAINED. IN ADDITION...INDIVIDUAL UPDRAFTS MAY HAVE
SHORT LIFE SPANS AS STORM MOTION TOWARD THE NORTHEAST SUGGESTS
STORMS WILL BE QUICKLY UNDERCUT BY THE SOUTHEAST SURGING COLD FRONT.
ALL IN ALL...LARGE HAIL APPEARS TO BE THE PRIMARY THREAT THROUGH THE
EARLY EVENING...SOME OF WHICH COULD BE PARTICULARLY LARGE IF STORMS
REMAIN DISCRETE. GIVEN THE VERY LARGE TEMP/DEWPOINT SPREADS
EXCEEDING 35-40 DEGREES AHEAD OF THE COLD FRONT...EVAPORATIONAL
COOLING COULD YIELD A LOCALIZED DAMAGING DOWNBURST WIND
THREAT...WITH AN ADDITIONAL LARGER THREAT POSSIBLE AS STORMS GROW
UPSCALE AND COLD POOLS ARE ESTABLISHED. HOWEVER...SHOULD STORMS BE
UNDERCUT BY THE ADVANCING COLD FRONT...THIS THREAT MAY BE LIMITED AS
WELL. RIGHT NOW DO NOT SEE ANY TORNADO POTENTIAL GIVEN THE
UNFAVORABLE LOW LEVEL SHEAR PROFILES AND LACK OF MOIST/BUOYANT
BOUNDARY LAYER AIR BELOW THE LCL.
WITH THE PASSAGE OF THE COLD FRONT TONIGHT...TEMPERATURES WILL FALL
SHARPLY INTO THE 40S BY DAYBREAK WITH NORTHWEST WINDS PICKING UP AT
20 TO 30 WITH GUSTS TO 40 MPH. MONDAY LOOKS DOWNRIGHT AWFUL IN
COMPARISON WITH TEMPERATURES SOME 40 DEGREES COLDER AMID CLOUDY
SKIES AND SOME MORNING RAIN ASSOCIATED WITH THE PRIMARY UPPER
TROUGH. THANKFULLY THIS WILL BE OF VERY SHORT DURATION AS RETURN
FLOW BRINGS US BACK INTO THE 60S TO NEAR 70 FOR TUESDAY AND
WEDNESDAY.
BOOKBINDER
MEDIUM RANGE (WEDNESDAY THROUGH SUNDAY)...
FLAT AND BROAD UPPER RIDGE WILL BE IN PLACE ACROSS THE SOUTH CENTRAL
CONUS BY THE MIDWEEK TIME FRAME AS A NORTHERN STREAM UPPER SHORT
WAVE TROUGH SLIDES ACROSS THE GREAT LAKES. THIS TROUGH WILL SEND A
WEAK COLD FRONT INTO THE AREA ON WEDNESDAY ALTHOUGH THE SYSTEM WILL
LACK ANY STRONG COLD AIR ADVECTION LEAVING TEMPS IN THE 60S ACROSS
MOST LOCATIONS BY THE AFTERNOON HOURS.
LARGE UPPER TROUGH THEN DEVELOPS ALONG THE WEST COAST DURING THE
LATTER PART OF THE WEEK AS THE AFOREMENTIONED RIDGE AXIS SHIFTS
EASTWARD. A LEADING UPPER SHORT WAVE TROUGH IS EXPECTED TO EJECT
ACROSS THE AREA ON THURSDAY BRINGING ANOTHER CHANCE FOR
SHOWERS/THUNDERSTORMS AS WAA WING SWINGS ACROSS THE AREA. GIVING
THE TIMING...FEEL AT THIS TIME THAT HIGHER POPS WILL BE LOCATED
ACROSS THE NORTHERN PORTIONS OF THE FORECAST AREA.
UPPER TROUGH REMAINS ANCHORED ACROSS THE WESTERN STATES HEADING INTO
THE WEEKEND WITH ENSEMBLE SPREAD BECOMING LARGER BY THIS TIME FRAME
AS MODELS STRUGGLE TO HANDLE HOW FAST TO EJECT THE SYSTEM EASTWARD.
WILL MAINTAIN A CONSENSUS BLEND THROUGH THE WEEKEND AS THIS GIVES A
GOOD COMPROMISE AMONG THE VARIOUS SOLUTIONS. OTHERWISE...FAIRLY MILD
TEMPS LOOK TO PERSIST THROUGH THE MEDIUM RANGE.
DEROCHE
&&
.AVIATION...
FOR THE 00Z TAFS...THE POTENTIAL FOR SEVERE THUNDERSTORMS AND GUSTY
WINDS ARE THE TWO PRIMARY THREATS EARLY IN THE TAF PERIOD. ISOLATED
SEVERE THUNDERSTORMS HAVE ERUPTED ALONG A SURFACE FRONT THAT EXTENDED
ROUGHLY FROM KCDJ-KMCI-KTOP. EXPECT STORMS TO EXPAND IN COVERAGE
BASED ON FORECAST MODEL CONSENSUS...THUS HAVE INCLUDED TEMPO GROUP
FOR STORMS IN THE 01-03 UTC TIMEFRAME AT KSTJ AND 02-04 UTC
TIMEFRAME AT KMCI AND KMKC. VERY LARGE HAIL AND WIND GUSTS TO 50KTS
WILL BE POSSIBLE.
OUTSIDE OF THUNDERSTORM ACTIVITY...SURFACE PRESSURE GRADIENT STILL
IS SUPPORTING SUSTAINED WINDS 20-25 KNOTS WITH GUSTS 30-38KTS...AND
EXPECT TREND TO CONTINUE FOR THE NEXT COUPLE HOURS WITH WELL MIXED
BOUNDARY LAYER. BOUNDARY LAYER DECOUPLING AND FRONTAL PASSAGE IN
THE 03-04 UTC TIMEFRAME SHOULD LEAD TO DECREASE IN WIND GUST
POTENTIAL.
EXPECT THREAT OF STORMS TO MOVE EAST AND SOUTH OF TERMINAL SITES BY
04-06 UTC. IN THE WAKE OF THE FRONT AND STORMS...MVFR CIGS WILL
SETTLE IN AT ALL THREE TERMINAL SITES THROUGH THE OVERNIGHT HOURS.
WINDS WILL BECOME NORTHWEST AT 20 TO 30 KNOTS WITH FREQUENT GUSTS.
MVFR CIGS WILL GIVE WAY TO VFR CONDITIONS BY 15-16 UTC ON MONDAY.
SF
&&
.CLIMATE...
RECORD HIGHS FOR TODAY WERE SIMPLY NO MATCH FOR +22C AIR AT 850MB
AND HAVE BEEN SMASHED...DESTROYED AND OBLITERATED. WITH BOTH KANSAS
CITY AND ST. JOSEPH BREAKING 90 DEGREES...THIS IS THE FIRST TIME
SINCE APRIL 13 2006 THAT 90 DEGREES HAS OCCURRED IN THE AREA.
MORE NOTEWORTHY...THIS IS THE EARLIEST 90 DEGREE DAY SINCE APRIL 1ST
1940. THE AVERAGE FIRST 90 DEGREE DAY IS MAY 28TH.
OLD RECORDS
-----------
KANSAS CITY...82 DEGREES IN 2005
ST. JOSEPH...83 DEGREES IN 2005
PRELIMINARY NEW RECORDS
------------------------
KANSAS CITY...91 DEGREES IN 2011
ST. JOSEPH...93 DEGREES IN 2011
&&
.EAX WATCHES/WARNINGS/ADVISORIES...
MO...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR MOZ013>017-
020>025-028>033-037>040-043>046-053-054.
KS...WIND ADVISORY UNTIL 8 PM CDT THIS EVENING FOR KSZ025-057-060-
103>105.
&&Hazardous weather outlook, Apr 3, 6:05 PM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 605 PM CDT SUN APR 3 2011 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-041100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 605 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT A STRONG COLD FRONT STRETCHED FROM ST. JOSEPH TO BETHANY AT 6 PM. THUNDERSTORM DEVELOPMENT APPEARS IMMINENT OVER THE NEXT HOUR ACROSS NORTH CENTRAL MISSOURI...WITH THUNDERSTORMS BUILDING SOUTHWEST ALONG THE FRONT OVER THE NEXT SEVERAL HOURS AS IT MOVES TOWARD KANSAS CITY...CHILLICOTHE AND KIRKSVILLE EARLY THIS EVENING. THE COMBINATION OF MODERATE INSTABILITY AND WIND SHEAR WILL ALLOW THUNDERSTORMS TO BECOME SEVERE. LARGE HAIL WILL LIKELY BE THE PRIMARY THREAT...SOME OF WHICH COULD BE DESTRUCTIVE AND LARGER THAN GOLF BALLS. DAMAGING DOWNBURST WINDS ARE ALSO POSSIBLE IN THE STRONGEST STORMS. THUNDERSTORMS WILL GRADUALLY ORGANIZE INTO A LINE THEY MOVE INTO CENTRAL MISSOURI LATER THIS EVENING... CONTINUING THE THREAT FOR LARGE HAIL...DAMAGING WINDS AND LOCALLY HEAVY RAINFALL. WINDS WILL BECOME NORTHWEST AFTER THE COLD FRONT PASSAGE THIS EVENING AND INCREASE TO 20 TO 30 MPH ONCE AGAIN WITH GUSTS TO NEAR 40 MPH POSSIBLE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY STRONG NORTHWEST WINDS WILL CONTINUE INTO MONDAY...WITH GUSTS AS HIGH AS 40 MPH. ADDITIONAL SHOWERS AND THUNDERSTORMS ARE POSSIBLE THURSDAY AND AGAIN ON SATURDAY. SEVERE THUNDERSTORMS MAY BE POSSIBLE WITH EITHER OF THESE SYSTEMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED WITHIN THE NEXT 1 TO 2 HOURS ALONG AND SOUTHEAST OF A ST. JOSEPH TO BETHANY LINE... CONTINUING INTO WEST CENTRAL AND CENTRAL MISSOURI THIS EVENING. BOOKBINDER
In the hours before
Local storm report, Apr 3, 7:51 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
751 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0751 PM HAIL ATCHISON 39.56N 95.13W
04/03/2011 E0.75 INCH ATCHISON KS TRAINED SPOTTER
&&
ACHSpecial weather statement, Apr 3, 7:54 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
754 PM CDT SUN APR 3 2011
MOZ001>003-011-040145-
ATCHISON MO-HOLT MO-NODAWAY MO-WORTH MO-
754 PM CDT SUN APR 3 2011
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ATCHISON...
NORTHWESTERN NODAWAY...NORTHERN HOLT AND NORTHWESTERN WORTH COUNTIES
UNTIL 845 PM CDT...
AT 749 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF FALLS CITY...MOVING NORTHEAST AT
55 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MOUND CITY...CRAIG...MAITLAND...SKIDMORE...BURLINGTON JUNCTION...
HOPKINS...FORTESCUE...BIG LAKE...BIGELOW...CORNING...QUITMAN...
ELMO...CLEARMONT AND PICKERING.
THIS WILL IMPACT
I-29 BETWEEN MILE MARKERS 82 AND 99.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4056 9456 4001 9534 4003 9539 4004 9541
4007 9541 4009 9539 4011 9540 4013 9543
4017 9546 4020 9547 4023 9549 4059 9514
TIME...MOT...LOC 0054Z 219DEG 49KT 4011 9545
DUXLocal storm report, Apr 3, 7:58 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
758 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM HAIL MILAN 40.20N 93.12W
04/03/2011 E1.00 INCH SULLIVAN MO LAW ENFORCEMENT
NICKEL TO QUARTER SIZED HAIL ALSO REPORTED IN GREEN CITY
&&
FORTINLocal storm report, Apr 3, 7:59 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
759 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0753 PM NON-TSTM WND GST 4 S CAMDEN POINT 39.39N 94.75W
04/03/2011 E70 MPH PLATTE MO AMATEUR RADIO
DIME SIZE HAIL ALSO REPORTED
&&
BOOKBINDERLocal storm report, Apr 3, 8:00 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
800 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL PLATTE CITY 39.36N 94.78W
04/03/2011 E1.00 INCH PLATTE MO TRAINED SPOTTER
WINDS ESTIMATED AT 50 MPH.
&&
ACHLocal storm report, Apr 3, 8:05 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
805 PM CDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 2 NE RUSHVILLE 39.61N 95.00W
04/03/2011 E1.25 INCH BUCHANAN MO TRAINED SPOTTER
QUARTER TO HALF DOLLAR SIZE HAIL.
&&
ACHThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:04 PM CDT | Severe Thunderstorm Warning | EAX | Buchanan, Clay, Jackson, Platte | 41 min |
| Apr 3, 7:09 PM CDT | Severe Thunderstorm Warning | EAX | Putnam, Schuyler, Sullivan | 36 min |
| Apr 3, 7:33 PM CDT | Special Weather Statement | EAX | Caldwell | 27 min |
| Apr 3, 7:37 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Putnam, Schuyler, Sullivan | 38 min |
| Apr 3, 7:42 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Platte | 33 min |
| Apr 3, 7:44 PM CDT | Severe Thunderstorm Warning | EAX | Andrew, Buchanan, Clinton, Platte | 46 min |
| Apr 3, 7:48 PM CDT | Severe Thunderstorm Warning | EAX | Caldwell, Daviess, Grundy, Linn, Livingston | 28 min |
| Apr 3, 7:54 PM CDT | Special Weather Statement | EAX | Holt, Nodaway | 51 min |
| Apr 3, 7:58 PM CDT | Severe Thunderstorm Warning | EAX | Clay, Jackson | 32 min |
| Apr 3, 8:13 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Linn, Macon, Schuyler, Sullivan | 47 min |
| Apr 3, 8:25 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Clay, Jackson, Lafayette, Ray | 35 min |
| Apr 3, 8:31 PM CDT | Special Weather Statement | EAX | Daviess, DeKalb | 44 min |
| Apr 3, 8:38 PM CDT | Special Weather Statement | EAX | Daviess, Grundy | 52 min |
| Apr 3, 8:55 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Linn, Livingston, Sullivan | 35 min |
| Apr 3, 8:55 PM CDT | Tornado Warning | EAX | Carroll, Chariton, Ray, Saline | 35 min |
| Apr 3, 9:05 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Clay, Jackson | 40 min |
| Apr 3, 9:07 PM CDT | Severe Thunderstorm Warning | EAX | Daviess, Grundy, Harrison, Mercer | 38 min |
| Apr 3, 9:24 PM CDT | Severe Thunderstorm Warning | EAX | Adair, Grundy, Putnam, Sullivan | 36 min |
| Apr 3, 9:27 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Howard, Macon, Randolph, Saline | 33 min |
| Apr 3, 9:31 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Jackson, Johnson, Lafayette | 44 min |
| Apr 3, 9:37 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 23 min |
| Apr 3, 9:41 PM CDT | Severe Thunderstorm Warning | EAX | Cass | 34 min |
| Apr 3, 9:51 PM CDT | Special Weather Statement | EAX | Carroll, Ray | 39 min |
| Apr 3, 9:59 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 46 min |
| Apr 3, 10:07 PM CDT | Severe Thunderstorm Warning | EAX | Cass, Henry, Johnson | 23 min |
| Apr 3, 10:11 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Cooper, Howard, Johnson, Lafayette and 2 more | 34 min |
| Apr 3, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass, Henry | 31 min |
| Apr 3, 10:14 PM CDT | Severe Thunderstorm Warning | EAX | Carroll, Chariton, Linn, Livingston, Ray, Saline | 31 min |
| Apr 3, 10:33 PM CDT | Severe Thunderstorm Warning | EAX | Henry, Johnson, Pettis | 27 min |
| Apr 3, 10:36 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 39 min |
| Apr 3, 10:41 PM CDT | Severe Thunderstorm Warning | EAX | Chariton, Cooper, Howard, Macon, Randolph, Saline | 49 min |
| Apr 3, 11:20 PM CDT | Special Weather Statement | EAX | Cooper | 25 min |
| Apr 3, 11:37 PM CDT | Special Weather Statement | EAX | Henry | 23 min |
| Apr 4, 4:08 AM CDT | Wind Advisory | EAX | Andrew, Atchison, Buchanan, Caldwell, Carroll, Cass and 16 more | 11 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.